Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 6, NWS Green Bay, WI

January 14, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 14, 2012, 3:52 PM CST. It took effect at Jan 15, 2012, 12:00 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2012, 3:52 PM CST (21:52 UTC)
In effect from
Jan 15, 2012, 12:00 PM CST
Expired
Jan 16, 2012, 1:00 PM CST
In force
25 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WHUS73 KGRB 142152
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CST SAT JAN 14 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY AFTERNOON...

..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE EXPECTED 
TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL
DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE EVENING.
WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT.


LMZ521-541>543-150600-
/O.NEW.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
352 PM CST SAT JAN 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 9 AM CST
MONDAY. 

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY
  AFTERNOON...WITH HIGHER GUSTS EXPECTED THROUGH THE EVENING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY SUNDAY
  AFTERNOON...THEN 5 TO 8 FT BY SUNDAY NIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
830 
WHUS73 KGRB 150259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CST SAT JAN 14 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY
AFTERNOON...

..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE
EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS
WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE
EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY
NIGHT.

LMZ521-541>543-151100-
/O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CST SAT JAN 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
9 AM CST MONDAY...

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KTS BY EARLY
  AFTERNOON...WITH HIGHER GUSTS EXPECTED THROUGH THE EVENING.

* WAVES...WAVES WILL BUILD TO 3 TO 5 FT BY SUNDAY AFTERNOON... 
  THEN 5 TO 8 FT BY SUNDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
155 
WHUS73 KGRB 151008
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
408 AM CST SUN JAN 15 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED BY SUNDAY
AFTERNOON...

..SOUTHERLY WINDS WILL INCREASE SUNDAY AHEAD OF LOW PRESSURE
EXPECTED TO PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS
WILL DEVELOP BY EARLY AFTERNOON...AND CONTINUE THROUGH THE
EVENING. WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY
NIGHT.

LMZ522-151815-
/O.EXA.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
408 AM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM CST
MONDAY. 

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY
  AFTERNOON...WITH HIGHER GUSTS EXPECTED.

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-541>543-151815-
/O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
408 AM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 AM
CST MONDAY...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS BY EARLY
  AFTERNOON...TO 30 KTS DURING THE EVENING AND OVERNIGHT. A FEW
  GUSTS TO AROUND 35 KTS POSSIBLE OVERNIGHT.

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4
  TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
102 
WHUS73 KGRB 151602
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1002 AM CST SUN JAN 15 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF LOW PRESSURE EXPECTED TO
PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL DEVELOP
DURING THE AFTERNOON...AND CONTINUE THROUGH THE EVENING. WINDS
WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT.

LMZ521-522-541>543-160015-
/O.CON.KGRB.SC.Y.0006.120115T1800Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1002 AM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...TO
  30 KTS DURING THE EVENING AND OVERNIGHT. A FEW GUSTS TO AROUND
  35 KTS POSSIBLE OVERNIGHT.

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4 
  TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE 
  LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
037 
WHUS73 KGRB 152154
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CST SUN JAN 15 2012

...GUSTY SOUTH WINDS AND BUILDING WAVES EXPECTED THIS AFTERNOON...

.SOUTHERLY WINDS WILL INCREASE AHEAD OF LOW PRESSURE EXPECTED TO
PASS ACROSS THE UPPER GREAT LAKES REGION. GUSTY WINDS WILL
DEVELOP DURING THE AFTERNOON...AND CONTINUE THROUGH THE EVENING.
WINDS WILL EVENTUALLY VEER SOUTHWEST BY LATE SUNDAY NIGHT.

LMZ521-522-541>543-160600-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
354 PM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* SOUTH WINDS WILL INCREASE TO 15 TO 25 KTS THIS AFTERNOON...TO 
  30 KTS DURING THE EVENING AND OVERNIGHT. A FEW GUSTS TO AROUND 
  35 KTS POSSIBLE OVERNIGHT. 

* WAVES WILL BUILD TO 3 TO 5 FT THIS AFTERNOON...INCREASING TO 4 
  TO 7 FEET OVER THE CENTRAL BAY...AND TO 6 TO 10 FT ON THE 
  LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
955 
WHUS73 KGRB 160231
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
831 PM CST SUN JAN 15 2012

...GUSTY SOUTH WINDS AND HIGH WAVES EXPECTED THROUGH MONDAY MORNING...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH STRENGTHENING LOW
PRESSURE MOVING THROUGH SOUTHERN CANADA WILL CONTINUE GUSTY WINDS
AND HIGH WAVES THROUGH MONDAY MORNING.

LMZ541>543-161030-
/O.UPG.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/
/O.NEW.KGRB.GL.W.0002.120116T0231Z-120116T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
831 PM CST SUN JAN 15 2012

...GALE WARNING IN EFFECT UNTIL 9 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST MONDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTH GALES TO 35 KTS...WITH HIGHER GUSTS...WILL CONTINUE
  THROUGH THE OVERNIGHT HOURS. THE WINDS WILL VEER SOUTHWEST AND
  EASE TO 20 TO 25 KTS BY MONDAY MORNING.

* WAVES: WAVES OF 7 TO 10 KTS FT ARE EXPECTED...THEN EASE TO 4 TO
  6 FT ON MONDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ521-522-161030-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
831 PM CST SUN JAN 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

* WINDS: SOUTH WINDS OF 20 TO 25 KTS WITH HIGHER GUSTS ARE EXPECTED.
  WINDS WILL VEER TO THE SOUTHWEST AND EASE TO 15 TO 20 KTS ON
  MONDAY.

* WAVES: WAVES OF 4 TO 7 FT ARE EXPECTED OVER THE CENTRAL
  BAY...AND TO 6 TO 9 FT ON THE LAKE. WAVES WILL EASE TO 3 TO 5
  FT ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
032 
WHUS73 KGRB 160933
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
333 AM CST MON JAN 16 2012

LMZ541>543-161745-
/O.CAN.KGRB.GL.W.0002.000000T0000Z-120116T1500Z/
/O.EXB.KGRB.SC.Y.0006.000000T0000Z-120116T1900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
333 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* SOUTHWEST WINDS OF 15 TO 25 KTS EARLY THIS MORNING WILL SHIFT TO
  THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY
  AFTERNOON.

* WAVES OF 4 TO 7 FT THIS MORNING WILL SUBSIDE TO 2 TO 4 FEET IN
  THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-161500-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
333 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* SOUTHWEST WINDS OF 15 TO 25 KTS EARLY THIS MORNING WILL SHIFT TO
  THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY NOON.

* WAVES WILL SUBSIDE TO 2 TO 4 FT BY MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
744 
WHUS73 KGRB 161553
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
953 AM CST MON JAN 16 2012

LMZ541>543-161900-
/O.CON.KGRB.SC.Y.0006.000000T0000Z-120116T1900Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
953 AM CST MON JAN 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS
AFTERNOON...

* SOUTHWEST WINDS OF 15 TO 20 KTS EARLY THIS MORNING WILL SHIFT 
  TO THE WEST THEN NORTHWEST...AND DIMINISH TO 5 TO 10 KTS BY 
  AFTERNOON. 

* WAVES OF 4 TO 7 FT THIS MORNING WILL SUBSIDE TO 2 TO 4 FEET IN 
  THE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 2:46 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 14, 2:46 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CST SAT JAN 14 2012

.SHORT TERM...TONIGHT AND SUNDAY.

THE SURFACE PRESSURE PATTERN OVER THE REGION WAS CAUSING SOME
ISSUES IN THE SHORT TERM. 20Z ANALYSIS SHOWED WEAK LOW PRESSURE
OVER LAKE MICHIGAN...A WEAK RIDGE OVER WISCONSIN AND A TROUGH
ACROSS MINNESOTA.

CONVERGENCE OVER THE LAKE RESULTED IN A BAND OF LAKE EFFECT SNOW
SHOWERS THAT PUSHED WEST INTO DOOR COUNTY. THE 15Z RUC APPEARED TO
HAVE A DECENT HANDLE ON THE SITUATION AS IT WAS SHOWING QPF IN THE
EASTERN PART OF THE FORECAST AREA INTO THIS EVENING. WENT WITH
SOME POPS IN THE EAST FOR THE EVENING BUT DRY THERE AFTER 06Z.

NOT REALLY SURE WHAT WAS CAUSING THE LIGHT SNOW AND FLURRIES IN
CENTRAL WISCONSIN TODAY DIRECTLY UNDER THE SURFACE RIDGE...POSSIBLY
SOME WEAK SHORT WAVE ENERGY PASSING THROUGH THE STATE. THE
VISIBILITY IN SOME LOCATIONS WENT AS LOW AS 3 MILES WITH SNOW AT
TIMES.

ANOTHER AREA OF LIGHT SNOW...WITH VISIBILITIES BELOW 2 MILES...WAS
ASSOCIATED WITH A WARM FRONT ACROSS MINNESOTA...AND A SHEARED UPPER
LEVEL SHORT WAVE. MODELS HAD THE FRONT DECAYING...THE SHORT WAVE
ENERGY MOVING SOUTHEAST THIS EVENING AND HAD QPF DRYING UP BEFORE
REACHING THE FORECAST AREA. HAVE SOME SLIGHT CHANCE POPS FOR
CENTRAL WISCONSIN DURING THE EVENING...BUT NOTHING AFTER 06Z.

TIME/HEIGHT SECTIONS FROM MODELS HAD QUITE A BIT OF LOW LEVEL
MOISTURE WITH LITTLE LIFT LATE TONIGHT...MAINLY IN THE NORTH. SO
HAVE INCLUDED A SLIGHT CHANCE OF FREEZING DRIZZLE OR FLURRIES
THERE 06Z-12Z SUNDAY.

PLENTY OF CLOUDS TONIGHT...BUT THINK THAT TEMPERATURES SHOULD FALL
INTO THE SINGLE DIGITS IN MOST LOCATIONS. WARMER THAN NORMAL HIGHS
RETURN ON SUNDAY IN STRONG WARM ADVECTION AHEAD OF THE SURFACE
SYSTEM APPROACHING FROM THE WEST. MODELS STILL HAD PLENTY OF
CLOUDS SO DID NOT GO TOO MUCH ABOVE GUIDANCE HIGHS.

EXPECT WINDS TO STEADILY INCREASE DURING THE DAY ON SUNDAY AHEAD
OF THE APPROACHING SYSTEM.

.LONG TERM...MONDAY THROUGH NEXT SATURDAY.

NOT MUCH CHANGE TO THE IDEA OF DEVELOPMENT OF HIGH AMPLITUDE
RIDGING OVER THE BERING STRAIT WITH NRN STREAM ENERGY DIGGING SE
THRU ALASKA/WRN CANADA. THIS RESULTS IN DEVELOPING BROAD UPPER
TROF ACROSS SRN CANADA/NRN CONUS. THE MEAN FLOW UNDER THIS TROF TO
BE NEAR ZONAL FROM THE US...BRINGING SEVERAL RELATIVELY WEAK
SYSTEMS ACROSS THE WRN GREAT LAKES.

AT BEGINNING OF PERIOD...LOW PRESSURE MOVES EAST INTO CNTRL
ONTARIO SUNDAY NGT AND DRAGS COLD FRONT INTO CNTRL WI BY 12Z MONDAY. IT
STILL APPEARS THAT GULF MOISTURE WILL NOT HAVE TIME TO REACH THE
FORECAST AREA PRIOR TO THE FRONTAL PASSAGE. FRONT EXISTS REGION BY
EARLY IN THE AFTERNOON...THEN SHORT WAVE TROF APPROACHES FROM THE W.

SNOW SHOULD DEVELOP ALONG TIGHT BAROCLINIC ZONE ACROSS THE AREA BY
EARLY TUESDAY. ALL MODELS IN GENERAL AGREEMENT WITH DEVELOPMENT OF SFC
WAVE ALONG THE FRONT. ACCUMULATIONS SHOULD BE GENERALLY
MINOR...LESS THAN 2 INCHES THRU TUE. SOME LAKE EFFECT LINGERS IN
LAKE SUPERIOR SNOW BELT OF FORECAST AREA INTO TUE NIGHT. MIDWEEK
TEMPS WILL BE BELOW NORM AS ARCTIC AIR BRIEFLY FINDS A HOME.

SMALL CHANCES FOR SNOW SHOWERS ACROSS AREA AS WEAK RIPPLES IN WNW
UPPER FLOW CONTINUE TO MOVE ALONG BAROCLINIC ZONE. BOTH THE 14/12Z
GFS AND ECMWF TARGET FRIDAY AS THE BEST SNOW CHANCE IN THE SECOND
HALF OF THE WEEK WITH SHORT WAVE TROF MOVING ACROSS MIDWEST AND
SURFACE LOW MOVING ACROSS S ILLINOIS.
&&

.AVIATION...QUITE A BIT OF UNCERTAINTY EXISTS DURING THE TAF
PERIOD. CURRENT TRENDS WERE CHALLENGING ENOUGH. CIGS WERE MAINLY
MVFR NORTH AND WEST OF THE FOX VALLEY AND VFR OVER THE REST OF THE
AREA. THERE WERE ALSO SCATTERED MVFR VSBYS IN LIGHT SNOW AND/OR
HAZE. A LAKE EFFECT BAND OVER LAKE MICHIGAN WAS DRIFTING TOWARD
WISCONSIN AS A TROUGH/FRONT APPROACHED THE STATE FROM THE WEST.
THINK THERE WILL BE SOME LIGHT SNOW OR FLURRIES GOING ON MUCH OF
THE NIGHT WITH MOSTLY MVFR CIGS AS THE SURFACE BOUNDARY APPROACHES
FROM THE WEST. TIME/HEIGHT SECTIONS INDICATED A DECREASE IN LOW
LEVEL MOISTURE AFTER ABOUT 15Z SUNDAY WITH SOME MID CLOUDS ABOVE
THAT. PAY EXTRA ATTENTION TO CURRENT CONDITIONS AND WATCH FOR TAF
UPDATES IF YOU PLAN TO FLY IN THE AREA THIS AFTERNOON THROUGH
SUNDAY MORNING.

MG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/JKL
Hazardous weather outlook, Jan 14, 2:57 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CST SAT JAN 14 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
257 PM CST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

UNTREATED ROADS COULD BECOME SLIPPERY IN NORTHERN WISCONSIN AND
NEAR LAKE MICHIGAN TONIGHT. THERE IS A SLIGHT CHANCE OF FREEZING
DRIZZLE OR FLURRIES IN NORTH...MAINLY AFTER MIDNIGHT. SCATTERED
SNOW SHOWERS ARE EXPECTED NEAR THE LAKESHORE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

UNTREATED ROADS COULD BECOME SLIPPERY LATE SUNDAY NIGHT AND
AGAIN LATE MONDAY NIGHT AND TUESDAY.

PATCHY FREEZING DRIZZLE IS POSSIBLE IN THE EASTERN PART OF THE
STATE LATE SUNDAY NIGHT.

AN INCH OR TWO OF SNOW IS POSSIBLE AS A WEATHER SYSTEM MOVES
ACROSS THE STATE EARLY TUESDAY.

ANOTHER SYSTEM MAY PRODUCE LIGHT SNOW LATER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-152100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
257 PM CST SAT JAN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

SOUTHWEST WINDS GUSTING TO NEAR GALE FORCE ARE POSSIBLE SUNDAY NIGHT.

MG

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.